Quantcast

Medication side effect? Peeling skin.....

Help Support ValveReplacement.org:

slipkid

Well-known member
Joined
Jun 12, 2014
Messages
192
Location
Schwenksville, PA, USA
Not sure what forum to post this in. Thought I'd try post surgery since this is when it started (just recently).

I've never had anything like this before in my life; the skin on my feet is peeling off, some in large chunks. It looks like the skin is drying up & dying. I've had athletes foot many many years ago and this is nothing like that. Doesn't itch at all or anything to suggest a fungal thing going on. And I have not been anywhere in my bare feet where I could have picked up some kind of strange fungal infection to explain this (other than the hospital itself but that was 2 months ago and this is just starting now).

Has this happened to anyone else post-heart surgery? Could it be any kind of reaction to meds (coumadin, lipitor, atenolol)?

Sorry if this is way off topic & not actually related to heart post-op. I have a GP doc appt next week and I will ask him but am curious is anyone else has experienced this.
 

dick0236

Eat the elephant one bite at a time
VR.org Supporter
Joined
Feb 10, 2007
Messages
3,075
Location
louisville, KY USA
Has this happened to anyone else post-heart surgery? Could it be any kind of reaction to meds (coumadin, lipitor, atenolol)?

.
I have been on coumadin/warfarin and atenlol for more than 10 years without symptoms like you describe.....flaking or dying skin on feet or elsewhere. I have also been on several statins, not sure about lipitor, for a couple years in the past without those symptoms.
 

Blair

Well-known member
Joined
Mar 20, 2014
Messages
55
Location
Georgia
Sounds similar to two people I know, both were not valve patients. Theirs was a reaction to long periods of constant stress (like maybe waiting for our surgery date, dealing with insurance, etc is to us). They get rather severe peeling of the skin, but only on their palms and/or the bottom of their feet. Lotion helps, but does not stop it. Eliminating the stress or learning to relax when facing it worked for them.

Is yours happening all over your feet, or on the bottom? Will be interested to hear what your GP says.
 

slipkid

Well-known member
Joined
Jun 12, 2014
Messages
192
Location
Schwenksville, PA, USA
Very intensely on the bottom of my feet. But a tiny bit on the top of like one toe.

Just thought of another possibility - cardiac rehab. I walked 2 miles yesterday (on the treadmill), also using different shoes/sneakers than I have in years. Maybe this is just from that. (If so I feel pretty stupid)
 

Aggie85

Well-known member
Joined
Jun 6, 2014
Messages
167
Location
Woodbridge, Va. USA
No feeling stupid! We've all been through a lot that's unfamiliar to us, who knows what's related to what!?!?!

I came on because I did have peeling skin post op, but I think not like yours. Mine was all over, mostly arms and tops of feet and small flakes, not large. I suspect mine was from all the swelling post op, as it happened about a week or two after the swelling subsided. Not as late as yours has been.

Are you still having any swelling issues anywhere, particularly in feet?

Hope all is going well,
Linda
 

slipkid

Well-known member
Joined
Jun 12, 2014
Messages
192
Location
Schwenksville, PA, USA
No swelling since about the first week home for me thank goodness! My right leg was the worst since that had a vein cutout for a bypass but that settled down within a couple days. No swelling since then :)

That swelling in the hospital was nuts though. I was about 30 pounds overweight because of the fluid, with legs the size of a wooly mammoth. Was really freaking me out.
 
Top